Alert archive / Iowa / Snow Advisories in 2005

Snow Advisory 2, NWS Quad Cities, IA

December 3, 20055 counties in Illinois; 15 counties in Iowa

NWS Quad Cities, IA issued this snow advisory at Dec 3, 2005, 3:32 AM CST for 5 counties in Illinois; 15 counties in Iowa. It took effect at Dec 3, 2005, 11:17 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2005, 3:32 AM CST (09:32 UTC)
In effect from
Dec 3, 2005, 11:17 AM CST
Expired
Dec 3, 2005, 6:29 PM CST
In force
7 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Carroll County, IL, Jo Daviess County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 52 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2005-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2005-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KDVN 030932
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 AM CST SAT DEC 3 2005

...MORE SNOW ON THE WAY FOR THIS AFTERNOON AND THIS EVENING...

.A STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS TODAY WILL
SPREAD SNOW ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS
AFTERNOON AND THIS EVENING. SNOWFALL AMOUNTS UP TO 4 INCHES ARE
EXPECTED.

IAZ040>042-051>054-066-ILZ001-002-007-031745-
/O.NEW.KDVN.SN.Y.0002.051203T1800Z-051204T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL
332 AM CST SAT DEC 3 2005

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST
TONIGHT. 

SNOW IS EXPECTED TO DEVELOP OVER EASTERN IOWA BY NOON TODAY AND
SPREAD EAST INTO WEST CENTRAL AND NORTHWEST ILLINOIS BY LATE THIS
AFTERNOON. AREAS NORTH OF HIGHWAY 30 WILL SEE SNOWFALL AMOUNTS OF
2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS BY THE TIME THE SNOW
ENDS SATURDAY EVENING. AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED SOUTH
OF HIGHWAY 30.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
5 follow-up statements
000 
WWUS43 KDVN 031717
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1117 AM CST SAT DEC 3 2005

...MORE SNOW ON THE WAY FOR THIS AFTERNOON AND THIS EVENING...

.A STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS TODAY WILL
SPREAD SNOW ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS
AFTERNOON AND THIS EVENING. SNOWFALL AMOUNTS UP TO 4 INCHES ARE
EXPECTED.

IAZ063>065-067-068-076-077-ILZ009-015-040130-
/O.EXB.KDVN.SN.Y.0002.051203T2100Z-051204T0600Z/
IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-WHITESIDE-
ROCK ISLAND-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND
1117 AM CST SAT DEC 3 2005

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

SNOW IS EXPECTED TO OVERSPREAD THE AREA BY MID TO LATE AFTERNOON.
SNOWFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED...WITH 
LOCALLY HIGHER AMOUNTS OF 4 INCHES POSSIBLE NORTH OF INTERSTATE 80
BY THE TIME THE SNOW ENDS LATE THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ040>042-051>054-066-ILZ001-002-007-040130-
/O.CON.KDVN.SN.Y.0002.051203T1800Z-051204T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL
1117 AM CST SAT DEC 3 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE TO OVERSPREAD THE AREA THIS AFTERNOON. SNOWFALL
AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER
AMOUNTS OF 5 INCHES POSSIBLE ALONG AND NORTH OF HIGHWAY 30.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDVN 031827
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 PM CST SAT DEC 3 2005

...MORE SNOW ON THE WAY FOR THIS AFTERNOON AND THIS EVENING...

.A STORM SYSTEM MOVING THROUGH THE SOUTHERN PLAINS TODAY WILL
SPREAD SNOW ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS THIS
AFTERNOON AND THIS EVENING. SNOWFALL AMOUNTS UP TO 4 INCHES ARE
EXPECTED.

IAZ040>042-051>054-066-ILZ001-002-007-040230-
/O.CON.KDVN.SN.Y.0002.000000T0000Z-051204T0600Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL
1227 PM CST SAT DEC 3 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW WILL CONTINUE TO OVERSPREAD THE AREA THIS AFTERNOON...AND
BECOME MODERATE TO HEAVY AT TIMES. SNOWFALL ACCUMULATIONS
OF 2 TO 4 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF
5 INCHES POSSIBLE ALONG AND NORTH OF HIGHWAY 30...BY THE TIME
THE SNOW ENDS THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ063>065-067-068-076-077-ILZ009-015-040230-
/O.CON.KDVN.SN.Y.0002.051203T2100Z-051204T0600Z/
IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-WHITESIDE-
ROCK ISLAND-
INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON...
STERLING...ROCK FALLS...MOLINE...ROCK ISLAND
1227 PM CST SAT DEC 3 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

SNOW IS EXPECTED TO OVERSPREAD THE AREA BY MID TO LATE AFTERNOON.
SNOWFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED...ESPECIALLY
ALONG AND NORTH OF INTERSTATE 80...BY THE TIME THE SNOW ENDS THIS 
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDVN 032008
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
208 PM CST SAT DEC 3 2005

...SNOW TO CONTINUE ACROSS PORTIONS OF EASTERN IOWA AND NORTHWEST
ILLINOIS INTO EARLY EVENING...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE MIDWEST THIS
AFTERNOON AND EVENING BRINGING ANOTHER ROUND OF ACCUMULATING
SNOW. THE BULK OF THE ACCUMULATING SNOW WILL BE FOUND NORTHWEST
OF A FAIRFIELD...TO STERLING ROCK FALLS LINE. SNOW ACCUMULATIONS
OF UP TO 4 INCHES CAN BE EXPECTED ALONG AND NORTH OF HIGHWAY 30
WITH LESSER AMOUNTS TO THE SOUTH.  

IAZ067-068-076-077-ILZ009-015-032115-
/O.CAN.KDVN.SN.Y.0002.051203T2100Z-051204T0600Z/
MUSCATINE-SCOTT-KEOKUK-WASHINGTON-WHITESIDE-ROCK ISLAND-
INCLUDING THE CITIES OF...MUSCATINE...BETTENDORF...DAVENPORT...
SIGOURNEY...WASHINGTON...STERLING...ROCK FALLS...MOLINE...
ROCK ISLAND
208 PM CST SAT DEC 3 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
SNOW ADVISORY. DRIER AIR HAS DELAYED THE ONSET OF THE SNOW
AND THUS WILL CUT INTO THE POTENTIAL AMOUNTS. IT APPEARS NOW
THAT MOST AREAS WILL SEE SNOW LATE THIS AFTERNOON AND EARLY
EVENING WITH ACCUMULATIONS OF AROUND ONE INCH. 

$$

IAZ040>042-051>054-063>066-ILZ001-002-007-040300-
/O.EXT.KDVN.SN.Y.0002.000000T0000Z-051204T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
208 PM CST SAT DEC 3 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF TO FLURRIES
BY EARLY EVENING. TOTAL NEW SNOW ACCUMULATIONS OF 2 TO 4 INCHES
CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDVN 032156
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CST SAT DEC 3 2005

...SNOW TO CONTINUE ACROSS PORTIONS OF EASTERN IOWA AND NORTHWEST
ILLINOIS THIS EVENING...

.AN UPPER LEVEL STORM SYSTEM MOVING ACROSS THE MIDWEST WILL CONTINUE
TO BRING ACCUMULATING SNOWS TO PORTIONS OF EASTERN IOWA AND
NORTHWEST ILLINOIS THIS EVENING. THE SNOW WILL TAPER OFF TO FLURRIES
FROM WEST AS THE EVENING PROGRESSES. STORM TOTAL ACCUMULATIONS WILL
RANGE FROM 2 TO 5 INCHES ROUGHLY ALONG AND NORTHWEST OF A LINE
FROM IOWA CITY...TO CLINTON.

IAZ040>042-051>054-063>066-ILZ001-002-007-040300-
/O.CON.KDVN.SN.Y.0002.000000T0000Z-051204T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
356 PM CST SAT DEC 3 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SNOW...MODERATE TO HEAVY AT TIMES...WILL TAPER OFF TO FLURRIES 
FROM WEST TO EAST THIS EVENING. STORM TOTAL ACCUMULATIONS WILL BE
IN THE RANGE OF 2 TO 5 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KDVN 040029
WSWDVN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CST SAT DEC 3 2005

...ACCUMULATING SNOW HAS ENDED THIS EVENING...

.A STRONG UPPER LEVEL STORMS SYSTEM BROUGHT MODERATE TO HEAVY SNOW
TO THE AREA THROUGH EARLY THIS EVENING. THE SNOW HAS DECREASED TO
FLURRIES ACROSS THE ADVISORY AREA...AND THEREFORE THE ADVISORY HAS
BEEN CANCELLED. SNOWFALL AMOUNTS OF 2 TO 4 INCHES WERE COMMON
THROUGHOUT ADVISORY AREA...WITH SOME AMOUNTS AROUND 5 INCHES
REPORTED IN NORTHEAST IOWA.

IAZ040>042-051>054-063>066-ILZ001-002-007-040130-
/O.CAN.KDVN.SN.Y.0002.000000T0000Z-051204T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...GALENA...FREEPORT...MOUNT CARROLL
629 PM CST SAT DEC 3 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
SNOW ADVISORY. 

ACCUMULATING SNOW HAS ENDED ACROSS THE AREA...HOWEVER MANY ROADS
WILL CONTINUE TO BE SNOW COVERED AND SLICK THROUGH THE OVERNIGHT
HOURS. 

$$


ERVIN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this snow advisory went out at Dec 2, 2:08 PM CST, 13 hours 24 minutes earlier.

Area forecast discussion, Dec 2, 2:08 PM CST, 13 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
208 PM CST FRI DEC 02 2005

.SYNOPSIS...
ARCTIC HIGH PRESSURE IS LOCATED FROM EASTERN MINNESOTA...TO KENTUCKY
TODAY...AS STRONG WARM ADVECTION IS TAKING PLACE FROM NORTHWEST IOWA
TO WYOMING.  THIS ADVECTION ACROSS THE DOME OF ARCTIC AIR HAS
RESULTED IN DENSE MID CLOUDS OVER THE AREA SINCE LATE MORNING...AND
SNOWS EXTENDING SOUTHEAST INTO CENTRAL IOWA EARLY THIS AFTERNOON.  A
STRONG SHORTWAVE WILL EXIT THE ROCKIES TONIGHT AND
TOMORROW...DRAWING LOW PRESSURE OUT INTO THE PLAINS....THIS WILL
SHIFT THE WARM ADVECTION CLOUDS AND SNOW EAST AND NORTH BY LATE
TONIGHT.

.SHORT TERM...TONIGHT NIGHT THROUGH SATURDAY NIGHT...
A QUICK SHOT OF ACCUMULATING SNOW WILL MOVE THROUGH THE AREA THIS
EVENING.  WITH VERY COLD TEMPS IN PLACE...AND DENTRITIC SNOW GROWTH
EXPECTED BASED ON MID LEVEL TEMPS...SNOW RATIOS SHOULD BE ON THE
ORDER OF 15 TO 17 TO 1 INCH LIQUID.  THE SHORT DURATION SHOULD LIMIT
THE SNOWFALL AND QPF TO LESS THAN 0.15 IN MOST LOCATIONS NORTH OF
HIGHWAY 30...AND AROUND 0.10 ALONG INTERSTATE 80.  THEREFORE...WE
WILL FORECAST SNOW AMOUNTS OF 2 TO 3 INCHES NORTH...1 TO 2 INCHES
FROM HIGHWAY 30 TO JUST NORTH OF INTERSTATE 80...AND AROUND 1 INCH
ALONG AND JUST SOUTH OF INTERSTATE 80.  FARTHER SOUTH...ONLY
FLURRIES ARE EXPECTED.  LOWS WILL OCCUR THIS EVENING...WITH STEADY
OR RISING TEMPS TONIGHT.

SATURDAY...A STRONG JET WILL SWEEP EAST OVER MISSOURI. THIS
JET...COMBINED WITH AN INVERTED SFC TROF SHOULD PROVIDE EXCELLENT
FOCUS FOR ANOTHER ROUND OF SNOW. THIS SHOULD DEVELOP AND MOVE
NORTHEAST INTO THE AREA BY LATE MORNING...AND CONTINUE TO MID TO
LATE EVENING.  AMOUNTS IN THE 1 TO 3 INCH RANGE APPEAR LIKELY...BUT
THE STRONG JET DYNAMICS MAY ALLOW A NARROW SWATH OF 3 TO 4 INCHES.
WILL NOT ISSUE A SNOW ADVISORY AT THIS TIME...BUT FUTURE NIGHT SHIFT
MAY BE REQUIRED TO ISSUE ONE ONCE THIS ENHANCED AREA GAINS
CONFIDENCE.

SNOW SHOULD TAPER TO FLURRIES SATURDAY EVENING FROM WEST TO
EAST...WITH ADDITIONAL AMOUNTS GENERALLY AN INCH OR LESS.
...ERVIN...

&&

.LONG TERM (SUNDAY THROUGH FRIDAY)...
FOCUS WAS ON SNOW CHANCE FOR LATE MONDAY NIGHT AND TUESDAY.  SURFACE
RIDGE TO BUILD EASTWARD OVER AREA SUNDAY THROUGH MONDAY.  ALTHOUGH
AN UPPER LEVEL TROUGH MOVES ACROSS THE AREA MONDAY...BELIEVE
MOISTURE TO BE LIMITED...THUS LEFT FORECAST DRY.  RETURN FLOW TO SET
UP LATE MONDAY AS NEXT DISTURBANCE DROPS SOUTHEAST...ROUGHLY FROM
THE DAKOTAS TO THE OHIO VALLEY.  PUSHED ONSET BACK UNTIL AFTER 06Z
TUESDAY...WITH MAIN EVENT DURING THE DAY TUESDAY.  LEFT SNOW CHANCE
IN FOR 00-12Z WEDNESDAY TIME FRAME...BUT REDUCED POPS TO SLIGHT
CHANCE CATEGORY.  BELIEVE SNOW MAY END BY 06Z WEDNESDAY.  ARCTIC
HIGH PRESSURE THEN ANCHORS ITSELF OVER THE NATION/S MIDSECTION FOR
REMAINDER OF PERIOD.  NEXT CHANCE FOR SNOW COULD BE AS EARLY AS
THURSDAY...BUT THIS FAR OUT WILL LEAVE FORECAST DRY.  TEMPERATURES
LOOK TO BE ON TRACK.  DEPENDING ON HOW MUCH ADDITIONAL SNOW COVER
GETS ADDED TO THE AREA OVER THE NEXT 4-5 DAYS... TEMPS FOR EXTENDED
PORTION OF FORECAST /WED-FRI/ MAY BE TOO WARM AND IN NEED OF
ADJUSTMENT DOWNWARD.  ..14..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

ERVIN/14
Hazardous weather outlook, Dec 2, 3:12 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CST FRI DEC 2 2005

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-031100-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
312 PM CST FRI DEC 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL SPREAD ACROSS EASTERN IOWA NORTH OF INTERSTATE 80
LATE THIS AFTERNOON...AND INTO PORTIONS OF NORTHWEST ILLINOIS EARLY
THIS EVENING. THE SNOW WILL BE MODERATE AT TIMES...WITH
VISIBILITIES UNDER A MILE.  SNOW ACCUMULATIONS ARE EXPECTED TO BE 2
TO 3 INCHES ALONG AND NORTH OF HIGHWAY 30...AND AROUND 1 INCH ALONG
AND JUST SOUTH OF INTERSTATE 80. BY MIDNIGHT...THE SNOW SHOULD END
FROM WEST TO EAST. SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS SHOULD
NOT SEE ANY SNOW ACCUMULATIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SECOND STORM SYSTEM WILL MOVE THROUGH THE AREA SATURDAY AND
SATURDAY NIGHT...PRODUCING ANOTHER 1 TO 3 INCHES OF SNOW OVER THE
ENTIRE OUTLOOK AREA. A NARROW BAND OF 2 TO 4 INCHES APPEARS
POSSIBLE...WITH LOCATIONS ALONG A LINE FROM WASHINGTON TO CLINTON...
TO NEAR DIXON MOST AT RISK. A SNOW ADVISORY MAY BE ISSUED FOR A
PORTION OF THE AREA FOR SATURDAY AND SATURDAY NIGHT.  THE SNOW
SHOULD TAPER TO FLURRIES FROM WEST TO EAST SATURDAY EVENING.

THE NEXT THREAT OF LIGHT ACCUMULATING SNOWFALL APPEARS TO BE MONDAY
NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ERVIN

Nearby

Snow Advisories in Iowa, 2005Snow Advisories in Illinois, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.